MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71453201
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.The insert was exchanged.
 
Additional Manufacturer Narrative
The associated device,used in treatment, was returned and evaluated.The lab analysis examined the device visually.Abrasion and deformation were visible on the articulating surface.These features observed on the device have been reported as being created by third-body particulate in the joint space.Cement and bone particulate are known to be produced during a tka, even under carefully controlled conditions.Abrasion, deformation, and scratches were also observed on the non-articulating inferior surface of the insert.Portions of the locking mechanism were deformed.Some deformation and wear was visible on the post of the insert.No material or manufacturing deviations were observed in this investigation.The medical investigation concluded that this complaint reports a revision of a knee secondary to dislocation.No clinical/medical documents were provided for this investigation.The product analysis did not find any material or manufacturing deviations.Abrasions, deformations and scratches were observed and even under the best conditions third-body particulates are known to be produced.The impact to the patient beyond the surgery and recovery cannot be determined.Based on the available information, the root cause of the ¿dislocation¿cannot be concluded at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9255858
Report Number1020279-2019-03820
Device Sequence Number3763942
Product Code JWH
UDI-Device Identifier00885556033784
UDI-Public00885556033784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71453201
Device Lot Number15KM6150
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;